Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

What is the cause of delayed periods post intake of I-pill ?

sir, i had sex with my bf on 4th of this month and the condom tore off and i think the semen had gone inside my body. i took ipill imedoately within 1 hr. then the other day i exp cramp like before onset of periods and i bleed a little .i thought it is period but i didnt bleed afterwards. also i have irregular periods problem. after taking ipill very strong smell came from my urine for 2 days .now also their is little cramps in stomach. my period due date is 11 and it didnt came last month. i m confused and worried. pls help....
Asked On : Tue, 10 Apr 2012
Answers:  5 Views:  285
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HCM,
Ipill is a hormonal pill meant for women aged between 25 to 45 yrs. As it is a hormonal pill, it can cause menstrual problem particularly among young girls. As you took it within one hour of sex, chances of pregnancy are rare. Menstrual period starts 14 days after ovulation. Ipill can delay your ovulation, and can result in delay of next menstrual period. I hope your next menstrual period in time.
Wish you good health,
Answered: Tue, 10 Apr 2012
I find this answer helpful
  User's Response
A home pregnancy test is very accurate in diagnosing pregnancy. Be sure to read the instructions and complete it as directed. It is important to read the test at the correct time as noted on the test. Good luck
Answered: Tue, 10 Apr 2012
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Normally your normal periods may come a week before or a week after your normal due date which in your case is 11th.
If you don't get your periods by 20th then you should get the pregnancy test done or contact your gynecologist.
The chances of pregnancy,however are very less as you took the I pill within one hour of sex.
Answered: Tue, 10 Apr 2012
I find this answer helpful
Pediatrician, Infectious Diseases Dr. Hema Yadav's  Response
Hello Pallavi,
Welcome to Healthcare magic forum.
Please do not panic. Ipill is an emergency contraceptive hormonal pill and can commonly cause such sideeffects like cramping , spotting,irregular ( preponement or delayed) periods.Since you have a history of irregular periods it's likely that what you experienced was the result of an hormonal disturbance created by the hormonal contraceptive rather than your usual period.Your period may not come on the usual date or may come late in this month or four weeks after the ipill related bleeding.Remember its not advised to use ipill instead of your regular contraceptive as it should only be used as per prescription and for emergency management of accidental contraceptive failures.
As for the risk of pregnancy,since your period didnt come last month one cannot comment on your chances of pregnancy.In case of regular cycles ovulation usually occurs between days 9_14 so the probability of pregnancy can be suspected if intercourse hapens during such fertile period.
Also the fact that you took an ipill within an hour of exposure, makes it unlikely that you are pregnant.But remember its not 100% effective and so pregnancy is not impossible after such emergency contraceptive.
To be on the safer side I would advise you to wait for your periods for a couple of weeks or by the end of this month.If you still do not get your periods then you should get a urine pregnancy test done.If positive you should consult your gynaecologist and confirm pregnancy by getting an ultrasound and blood beta hcg done .
Since you also have the problem of irregular periods it would be best if you consult your gynaecologist and get it evaluated to rule out any hormonal or ovarian pathology.
As of now you dont have to worry and can wait and watch.
The symptoms of cramping, spotting, bleeding if persist or worsen then please seek prompt consultation.
Hope that answers your query.
Wishing you good health.

Answered: Wed, 11 Apr 2012
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
When I say a week before or a week after your normal periods,it is in context of after having taken I pill
Answered: Tue, 10 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor